Alert archive / California / High Wind Warnings in 2013

High Wind Warning 4, NWS Hanford, CA

May 18, 2013

NWS Hanford, CA issued this high wind warning at May 18, 2013, 7:27 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2013, 7:27 PM PDT (02:27 UTC)
Expired
May 19, 2013, 3:14 AM PDT
In force
8 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WWUS76 KHNX 190227
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
727 PM PDT SAT MAY 18 2013

CAZ099-191030-
/O.UPG.KHNX.WI.Y.0036.000000T0000Z-130519T1200Z/
/O.NEW.KHNX.HW.W.0004.130519T0227Z-130519T1200Z/
SOUTHEASTERN KERN COUNTY DESERT-
727 PM PDT SAT MAY 18 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR THE
SOUTHEASTERN KERN COUNTY DESERT. THE WIND ADVISORY IS NO LONGER
IN EFFECT FOR THE SOUTHEASTERN KERN COUNTY DESERT. 

*LOCALLY STRONG TO POSSIBLY DAMAGING WINDS WILL CONTINUE IN THE
 MOJAVE VICINITY.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT.

* LOCATIONS INCLUDE: MOJAVE...CALIFORNIA CITY...HIGHWAY 58 FROM
  CACHE CREEK TO CALIFORNIA CITY. HIGHWAY 14 FROM BACKUS ROAD TO 
  RED ROCK CANYON.

* IMPACTS: STRONG WIND GUSTS CAN IMPAIR DRIVING ABILITY AND CAN 
  STEER A HIGH PROFILE VEHICLE OFF THE ROAD. VISIBILITIES CAN 
  BE GREATLY REDUCED BY BLOWING DUST OR SAND.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ095-191030-
/O.NEW.KHNX.HW.W.0004.130519T0227Z-130519T1200Z/
KERN COUNTY MOUNTAINS-
727 PM PDT SAT MAY 18 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY FOR THE KERN
COUNTY MOUNTAINS. 

*LOCALLY STRONG TO POSSIBLY DAMAGING WINDS WILL CONTINUE ALONG THE
 EXTREME EAST SLOPE OF THE KERN COUNTY MOUNTAINS THROUGH THE
 EVENING AND OVERNIGHT HOURS.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT.

* LOCATIONS INCLUDE: JAWBONE CANYON...CACHE CREEK...SAND CANYON
  AND RED ROCK CANYON. 

* IMPACTS: STRONG WIND GUSTS CAN IMPAIR DRIVING ABILITY AND CAN
  STEER A HIGH PROFILE VEHICLE OFF THE ROAD. VISIBILITIES CAN BE
  GREATLY REDUCED BY BLOWING DUST OR SAND.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
1 follow-up statement
976 
WWUS76 KHNX 191014
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
314 AM PDT SUN MAY 19 2013

CAZ099-191300-
/O.CAN.KHNX.HW.W.0004.000000T0000Z-130519T1200Z/
/O.NEW.KHNX.WI.Y.0037.130519T1014Z-130519T1300Z/
SOUTHEASTERN KERN COUNTY DESERT-
314 AM PDT SUN MAY 19 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING
FOR THE SOUTHEASTERN KERN COUNTY DESERT. THE HIGH WIND WARNING
HAS BEEN CANCELLED FOR THE SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL CONTINUE INTO THIS MORNING.

* LOCATIONS INCLUDE: MOJAVE

* IMPACTS: STRONG WIND GUSTS CAN IMPAIR DRIVING ABILITY AND CAN 
  STEER A HIGH PROFILE VEHICLE OFF THE ROAD. VISIBILITIES CAN 
  BE GREATLY REDUCED BY BLOWING DUST OR SAND.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND GUSTS OF 45 MPH OR MORE
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-191115-
/O.CAN.KHNX.HW.W.0004.000000T0000Z-130519T1200Z/
KERN COUNTY MOUNTAINS-
314 AM PDT SUN MAY 19 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE HIGH
WIND WARNING FOR THE KERN COUNTY MOUNTAINS. 

$$

JDB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at May 18, 2:52 PM PDT, 4 hours 35 minutes earlier.

Area forecast discussion, May 18, 2:52 PM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
252 PM PDT SAT MAY 18 2013

.SYNOPSIS...
HIGH PRESSURE CONTINUES TO BUILD OVER THE AREA RESULTING IN CLEAR
SKIES AND A GRADUAL WARMING TREND TO ABOVE NORMAL TEMPERATURES BY
EARLY NEXT WEEK.

&&

.DISCUSSION...
A RIDGE OF HIGH PRESSURE REMAINS OVER THE EASTERN PACIFIC WHILE A
TROUGH OF LOW PRESSURE IS IN THE GREAT BASIN...LEAVING CENTRAL
CALIFORNIA IN A NORTHWESTERLY FLOW. ANOTHER SHORTWAVE DROPPING
ACROSS THE PACIFIC NORTHWEST INTO NEVADA IS PREVENTING THE RIDGE
FROM BUILDING INTO CALIFORNIA TODAY. IT IS ALSO KEEPING SFO-LAS
PRESSURE GRADIENT NEAR 12 MB THIS AFTERNOON...RESULTING IN A
CONTINUATION OF GUSTY WINDS BELOW THE TEHACHAPI PASS AND INTO THE
MOJAVE AREA. ALTHOUGH WINDS DROPPED BELOW ADVISORY CRITERIA THIS
MORNING AND EARLY AFTERNOON...EXPECT THEM TO INCREASE AGAIN BY
LATE AFTERNOON/EARLY EVENING AND CONTINUE TO BE GUSTY THROUGH THE
NIGHT. THUS THE WIND ADVISORY REMAINS IN EFFECT.

THE RIDGE WILL NUDGE EASTWARD SUNDAY AND MONDAY...WARMING
TEMPERATURES AND DECREASING THE WINDS. TEMPERATURES WILL REMAIN
ABOVE NORMAL THROUGH TUESDAY. ANOTHER TROUGH OF LOW PRESSURE WILL
DROP INTO THE PACIFIC NORTHWEST TUESDAY THEN DROP SOUTH INTO
CALIFORNIA WEDNESDAY AND REMAIN OVER THE REGION THROUGH THE
REMAINDER OF THE WEEK. THIS SYSTEM DOES NOT APPEAR TO HAVE ANY
MOISTURE SOURCE BUT WILL LIKELY BRING BREEZY TO WINDY CONDITIONS
ACROSS THE CWFA. IT WILL ALSO BRING COOLER TEMPERATURES
WEDNESDAY...WITH TEMPERATURES SLIGHT BELOW NORMAL WEDNESDAY
THROUGH FRIDAY. ALTHOUGH THERE ARE DIFFERENCES IN THE
DETAILS...THE GFS AND ECMWF ARE IN GENERAL AGREEMENT THAT A TROUGH
WILL BE HANGING AROUND THE REGION THROUGH THE MEMORIAL DAY
WEEKEND.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 05-18      103:2008     63:1994     73:2008     42:1893
KFAT 05-19      103:2008     63:1972     70:2009     42:1896
KFAT 05-20      102:1947     61:1921     71:1897     44:1962

KBFL 05-18      102:2009     68:2011     76:1973     41:1893
KBFL 05-19      101:1954     65:1916     73:1979     38:1893
KBFL 05-20      103:1942     65:1923     70:2001     42:1902
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM PDT SUNDAY CAZ099.

&&

PUBLIC...BEAN
AVN/FW...JEB
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, May 18, 4:19 PM PDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
419 PM PDT SAT MAY 18 2013

CAZ099-191200-
SOUTHEASTERN KERN COUNTY DESERT-
419 PM PDT SAT MAY 18 2013

...GUSTY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN KERN
COUNTY DESERT.

.DAY ONE...TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM SUNDAY MORNING. FOR MORE
DETAILS...PLEASE REFER TO THE LATEST NON-PRECIPITATION
STATEMENT...OR SFONPWHNX.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

In the hours before

Local storm report, May 18, 5:08 PM PDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
508 PM PDT SAT MAY 18 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     NON-TSTM WND GST 2 NE MOJAVE             35.07N 118.15W
05/18/2013  M49 MPH          KERN               CA   AWOS

            REPORTED AT AWOS STATION MHV

&&

IRIS SYSTEM
Local storm report, May 18, 5:27 PM PDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
527 PM PDT SAT MAY 18 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     NON-TSTM WND GST 2 E MOJAVE              35.06N 118.15W
05/18/2013  M54 MPH          KERN               CA   MESONET

            REPORTED AT APRSWXNET STATION AT407

&&

IRIS SYSTEM
Local storm report, May 18, 5:31 PM PDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
531 PM PDT SAT MAY 18 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     NON-TSTM WND GST 2 E MOJAVE              35.06N 118.15W
05/18/2013  M58 MPH          KERN               CA   MESONET

            REPORTED AT APRSWXNET STATION AT407

&&

IRIS SYSTEM
Local storm report, May 18, 6:22 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
622 PM PDT SAT MAY 18 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND GST 2 NE MOJAVE             35.07N 118.15W
05/18/2013  M56 MPH          KERN               CA   AWOS

            REPORTED AT AWOS STATION MHV

&&

IRIS SYSTEM
Local storm report, May 18, 7:08 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
708 PM PDT SAT MAY 18 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HIGH SUST WINDS  2 E MOJAVE              35.06N 118.15W
05/18/2013  M62 MPH          KERN               CA   MESONET

            REPORTED AT APRSWXNET STATION AT407

&&

IRIS SYSTEM

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:14 AM PDTWind AdvisoryHNX3 hr

Nearby

High Wind Warnings in California, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.